Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 16, 2021Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 16, 2021, 5:52 PM CDT for Pawnee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 5:52 PM CDT (22:52 UTC)
Expired
Aug 16, 2021, 6:15 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS84 KTSA 162252
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Mon Aug 16 2021
 
OKZ059-162315-
Pawnee OK-
552 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CDT...

At 552 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Pawnee, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Pawnee...                         Maramec...
Skedee...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3641 9686 3636 9661 3616 9668 3616 9682
      3624 9682 3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 2252Z 019DEG 14KT 3626 9681 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:54 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 16, 2:54 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Mon Aug 16 2021

.DISCUSSION...
Scattered convection had once again developed over parts of
Eastern Oklahoma and Northwest Arkansas this afternoon. This was
in response to a weak upper level trof axis continuing to hold
over the region and an increased area of vorticity slowly pushing
eastward near the Oklahoma Kansas border. This activity will
remain possible into this evening over much of the CWA with
additional chances continuing overnight across parts of Eastern
Oklahoma. Steep low level lapse rates along with slow storm
motions will allow for localized areas of heavy rainfall and also
gusty/strong winds.

The weak trof axis is forecast to remain over the region Tuesday
and then lift northeast Wednesday which will allow for scattered
showers and thunderstorms to be possible through Wednesday.
Wednesday night into Thursday...a more defined shortwave is
progged to lift northeast into the Plains and increase shower and
thunderstorm chances across the CWA into Friday before the wave
exits off to the northeast. Increasing moisture for the second
half of the week will continue the potential for periods of
locally heavy rainfall to be possible. Temperatures through this
time period should remain slightly below the seasonal average.

Friday into Saturday...as the shortwave lifts into the Central
Plains/MidWest...a cool front is progged to sag southward with
latest model solutions stalling the front north of the Oklahoma
Kansas border Saturday. The greater shower/storm chances Saturday
look to be across Northeast Oklahoma...closer to the boundary. By
Saturday night this boundary begins to retreat northward as a
ridge of high pressure starts to expand westward into the
Southern Plains. Underneath the expanding ridge...precipitation
chances look to taper off Sunday into next week with a return of
warmer temperatures back at/above seasonal average.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  91  72  91 /  20  20  10  30
FSM   71  91  73  89 /  10  20  10  50
MLC   70  90  71  88 /  20  40  20  40
BVO   68  88  70  90 /  20  20  10  20
FYV   67  88  69  87 /  20  20  10  50
BYV   67  87  69  87 /  20  20  10  50
MKO   70  89  71  89 /  20  20  10  40
MIO   68  88  69  89 /  20  20  10  30
F10   70  90  71  91 /  20  30  10  40
HHW   71  88  73  87 /  20  40  30  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....20
Hazardous weather outlook, Aug 16, 4:34 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
434 PM CDT Mon Aug 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
434 PM CDT Mon Aug 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widely scattered thunderstorms are ongoing late this afternoon and
will continue into early evening, largely focused along and west
of Highway 75 in eastern Oklahoma. The strongest storms may
produce gusty winds, with the slow movement favoring isolated
locally heavy rainfall as well.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...
         Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms are expected most days this week, with
coverage peaking during the afternoon hours. The slow-moving
storms will bring the potential for locally heavy rainfall and
gusty winds. A slow warming trend is expected late week into the
weekend with heat indices in triple digits once again across
eastern Oklahoma and west central Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 16, 2:16 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021

OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...

At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects.

Locations in or near the path include...
Eufaula...                        Crowder...
Canadian...                       Indianola...
Hanna...                          Stidham...
Arrowhead State Park...           Raiford...
Lake Eufaula State Park...        Vivian...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
      3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 16, 4:43 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Mon Aug 16 2021

OKZ054-059-162215-
Osage OK-Pawnee OK-
443 PM CDT Mon Aug 16 2021

...Strong thunderstorms will impact portions of west central Osage
and northwestern Pawnee Counties through 515 PM CDT...

At 443 PM CDT, Doppler radar indicated strong thunderstorms 6 miles
west of Burbank and 3 miles north of Morrison. Movement was a drift
to the east and south at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fairfax...                        Burbank...
Sooner Lake...                    Southern Kaw Lake...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 9703 3651 9701 3653 9698 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9702
      3668 9695 3669 9693 3672 9692 3675 9689
      3674 9683 3677 9682 3677 9679 3673 9661
      3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 2143Z 344DEG 5KT 3666 9685 3635 9700

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Aug 16, 5:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT Mon Aug 16 2021

OKZ054-162245-
Osage OK-
514 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of central Osage County
through 545 PM CDT...

At 513 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Burbank, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fairfax...                        Shidler...
Burbank...                        Kaw Lake...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3674 9683 3675 9682 3676 9680 3681 9657
      3661 9651 3656 9672 3674 9684
TIME...MOT...LOC 2213Z 159DEG 16KT 3665 9665

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Aug 16, 5:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Mon Aug 16 2021

OKZ059-162315-
Pawnee OK-
552 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern Pawnee
County through 615 PM CDT...

At 552 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Pawnee, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Pawnee...                         Maramec...
Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3641 9686 3636 9661 3616 9668 3616 9682
      3624 9682 3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 2252Z 019DEG 14KT 3626 9681

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:16 PM CDTSpecial Weather StatementTSAMcIntosh44 min
Aug 16, 4:29 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
Aug 16, 4:43 PM CDTSpecial Weather StatementTSAPawnee32 min
Aug 16, 5:14 PM CDTSpecial Weather StatementTSAOsage31 min
Aug 16, 5:18 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee117 min
Aug 16, 6:23 PM CDTSpecial Weather StatementTSAPawnee37 min
Aug 16, 6:36 PM CDTAreal Flood AdvisoryTSAPawnee114 min
Aug 16, 6:40 PM CDTAreal Flood AdvisoryTSAOsage77 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.